Alert archive / Nebraska / Flash Flood Warnings in 2017

Flash Flood Warning 1, NWS Hastings, NE

June 14, 2017Sherman County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jun 14, 2017, 2:27 AM CDT for Sherman County, Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2017, 2:27 AM CDT (07:27 UTC)
Expired
Jun 14, 2017, 8:30 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Sherman County, NE

The radar

The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:44 AM CDTHEAVY RAIN 2.62Loup City, NETHIS RAIN FELL IN THE LAST 95 MIN. HEAVY RAIN CONTS IN PROGRESS.
Jun 14, 3:25 AM CDTHEAVY RAIN 3.06Loup City, NE3.02 OF THIS TOTAL FELL IN 2 HRS FROM 110-310 AM. LIGHT RAIN STILL FALLING.
Jun 14, 3:35 AM CDTHEAVY RAIN 3.07Loup City, NESTORM TOTAL FROM 110-335 AM OR 2.5 HRS.
Jun 14, 3:45 AM CDTHEAVY RAIN 2.28Loup City, NE2.5 HR TOTAL THRU 345 AM. JUST SPRINKLES NOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2942 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

228 
WGUS53 KGID 140727
FFWGID
NEC163-141330-
/O.NEW.KGID.FF.W.0001.170614T0727Z-170614T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
227 AM CDT WED JUN 14 2017

The National Weather Service in Hastings has issued a

* Flash Flood Warning for...
  Northern Sherman County in central Nebraska...

* Until 830 AM CDT Wednesday

* At 225 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. A rain 
  gauge in Loup City has measured 2.30 inches of rain thus far. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Loup City, Litchfield, Ashton and Sherman Reservoir Dam. 

Additional rainfall amounts of 1 to 2 inches are likely in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4125 9875 4113 9921 4135 9920 4139 9880
      4139 9875

$$

Kelley
2 follow-up statements
488 
WGUS73 KGID 140824
FFSGID

Flash Flood Statement
National Weather Service Hastings NE
324 AM CDT WED JUN 14 2017

NEC163-141330-
/O.CON.KGID.FF.W.0001.000000T0000Z-170614T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherman NE-
324 AM CDT WED JUN 14 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN SHERMAN COUNTY...

At 318 AM CDT, Doppler radar indicated that the thunderstorms 
producing the heaviest rain have slipped into the southern part of 
Sherman County. While rainfall rates have decreased over the warned 
area...flash flooding is still occurring. Radar estimates that 3 to 
4 inches of rain has already fallen. An automated rain gauge in Loup 
City measured 3.06 inches since 110 AM.

Some locations that will experience flooding include...
Loup City, Litchfield, Ashton and Sherman Reservoir Dam. 

Additional rainfall amounts of one half inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4125 9875 4113 9921 4135 9920 4139 9880
      4139 9875

$$

Kelley
445 
WGUS73 KGID 141325
FFSGID

Flash Flood Statement
National Weather Service Hastings NE
825 AM CDT WED JUN 14 2017

NEC163-141334-
/O.EXP.KGID.FF.W.0001.000000T0000Z-170614T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherman NE-
825 AM CDT WED JUN 14 2017

...THE FLASH FLOOD WARNING FOR NORTHERN SHERMAN COUNTY WILL EXPIRE AT
830 AM CDT...

The heavy rainfall that fell overnight ended early this morning and 
flood waters have since receded. As a result, flooding is no longer 
expected to pose a threat. Please continue to heed any remaining 
road closures.

LAT...LON 4125 9875 4113 9921 4135 9920 4139 9880
      4139 9875

$$

Rossi

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 12:59 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 14, 12:59 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1259 AM CDT Wed Jun 14 2017

.SHORT TERM...(Rest of Tonight)
Issued at 1259 AM CDT Wed Jun 14 2017

Watch 325 was cancelled at 1140 pm. Just a few shwrs with embedded
rumbles of thunder are left over. We are see a row of new towers
going up in IR imagery from NRN-HDE. Will need to monitor this
activity...but the atms is pretty worked over.

Much more later on Wed into Wed night.

.LONG TERM...(Thursday daytime through Tuesday)
Issued at 412 PM CDT Tue Jun 13 2017

With SO much focus on the short term, this will be a shorter-
than-usual discussion of this 6-day period...

General overview:
In the most basis sense of the mid-upper level air pattern, we
spend several days in generally quasi-zonal (west-east) flow aloft
into the weekend before a bit more of a northwesterly upper flow
regime settles in for early next week as a ridge builds into the
southwestern CONUS and we remain to its northeast. While we are
not sensing any "major" precipitation or severe weather threats,
the passage of occasional quick-moving disturbances will
undoubtedly spark some off-and-on thunderstorm chances and given
the time of year, likely at least isolated severe weather. At
least for now, the periods that are most favored for
rain/thunderstorm activity include Thursday afternoon/evening
mainly within the southeast 1/3 of the CWA as moisture returns
northward (this is already included in a Day 3 SPC Marginal Risk
for severe) and then Saturday afternoon-evening. Beyond Saturday
night, confidence is actually fairly in a dry couple of days
Sunday-Monday before storm chances perhaps return Monday night
into Tuesday (day 7).

Temperature-wise: Believe it or not, this has already been one of
the warmest starts to June in several decades for places such as
the Tri Cities, and we have at least a few more days of solidly
above-average heat on the way before maybe, just maybe a slightly
more noticeable "cool-down" arrives. Going into a touch more
specifics, Thurs-Fri still look to see highs reach the low-mid
90s most areas, with Saturday then starting to creep down a little
before Sunday arrives as what should be our overall "coolest" day
in some time, albeit with highs still low-mid 80s. Monday-Tuesday
then look to see continued 80s, but not quite as cool as Sunday.
Fortunately for most folks, dewpoint values and resultant humidity
do appear on track to average more in the 50s to near 60 on most
days versus the widespread 60s to near 70 of late.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday)
Issued at 1259 AM CDT Wed Jun 14 2017

Overnight: A period of IFR tstms will affect GRI over the next hr.
Other isolated shwrs and possibly a brief tstm could form...but
overall decreasing clouds and VFR expected. Winds are somewhat
erratic after earlier tstm activity. Confidence: High all elements
except wind which is low confidence.

Wed: VFR SKC. Passage of a very weak cool front will shift winds
to WNW-W around 10 kts. Confidence: High

Wed Eve: VFR with no clouds AOB 12K ft. Lgt mainly SW winds 5 kts
or less. Confidence: High

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...Pfannkuch
LONG TERM...Pfannkuch
AVIATION...Kelley
Hazardous weather outlook, Jun 13, 11:59 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
1159 PM CDT Tue Jun 13 2017

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150500-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1159 PM CDT Tue Jun 13 2017

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

A brief isolated thunderstorm or two could develop during the
overnight hours...but no strong or severe storms will occur.

Heavy rain along and just north of the Kansas-Nebraska state line
could result in localized areas of minor flooding. However...the
heavy rain is over so any flood waters should quickly recede.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Intermittent chances for thunderstorms exist mainly between
Thursday afternoon and Saturday night. While it is too early to
confidently assess the potential for severe storms through much of
this time, there is a Marginal Risk of severe storms for Thursday
afternoon and evening, primarily near and south of the Nebraska-
Kansas border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed for the rest of the night.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Kelley

In the hours before

Local storm report, Jun 13, 10:54 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1054 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     1 SE WACO               40.88N 97.44W
06/13/2017  M56 MPH          YORK               NE   MESONET

&&

KELLEY
Local storm report, Jun 13, 11:09 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     4 NE HAMPTON            40.93N 97.83W
06/13/2017  M58 MPH          HAMILTON           NE   MESONET

&&

KELLEY
Local storm report, Jun 13, 11:12 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     4 WNW BRADSHAW          40.92N 97.81W
06/13/2017  M55 MPH          YORK               NE   MESONET

            THE IS A CORRECTED REPORT.

&&

KELLEY
Local storm report, Jun 13, 11:21 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             NATOMA                  39.19N 99.03W
06/13/2017  E1.00 INCH       OSBORNE            KS   CO-OP OBSERVER

0632 PM     HAIL             2 NW HOLSTEIN           40.49N 98.68W
06/13/2017  E1.00 INCH       ADAMS              NE   PUBLIC

0639 PM     HAIL             3 N HOLSTEIN            40.51N 98.65W
06/13/2017  E2.50 INCH       ADAMS              NE   PUBLIC

0640 PM     HAIL             1 ENE GRAND ISLAND      40.93N 98.34W
06/13/2017  E1.75 INCH       HALL               NE   EMERGENCY MNGR

0644 PM     HAIL             2 NNE GRAND ISLAND      40.95N 98.36W
06/13/2017  E2.50 INCH       HALL               NE   PUBLIC

            PHOTO ON TWITTER.

0644 PM     HAIL             2 NE GRAND ISLAND       40.95N 98.34W
06/13/2017  E1.75 INCH       HALL               NE   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL.

0648 PM     HAIL             3 SSE GRAND ISLAND      40.88N 98.35W
06/13/2017  E1.00 INCH       HALL               NE   PUBLIC

0652 PM     HAIL             1 ENE GRAND ISLAND      40.93N 98.35W
06/13/2017  E1.00 INCH       HALL               NE   PUBLIC

            REPORTED AT RYDER PARK.

0654 PM     TSTM WND GST     BLADEN                  40.33N 98.60W
06/13/2017  E60 MPH          WEBSTER            NE   PUBLIC

0700 PM     HAIL             4 WSW BLADEN            40.30N 98.65W
06/13/2017  E1.25 INCH       WEBSTER            NE   TRAINED SPOTTER

0704 PM     HAIL             AGRA                    39.77N 99.12W
06/13/2017  E1.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

0717 PM     HAIL             2 S JUNIATA             40.55N 98.51W
06/13/2017  E1.00 INCH       ADAMS              NE   PUBLIC

            REPORT AND PHOTO FROM SOCIAL MEDIA.

0719 PM     HAIL             4 SW HASTINGS           40.54N 98.44W
06/13/2017  E2.00 INCH       ADAMS              NE   NWS EMPLOYEE

0719 PM     HAIL             4 SW HASTINGS           40.54N 98.44W
06/13/2017  E1.75 INCH       ADAMS              NE   PUBLIC

            REPORTED NEAR SOUTHERN HILLS GOLF COURSE.

0722 PM     HAIL             2 ENE JUNIATA           40.60N 98.46W
06/13/2017  E2.50 INCH       ADAMS              NE   PUBLIC

            IN THE WESTBROOK AREA.

0725 PM     HAIL             2 S JUNIATA             40.56N 98.51W
06/13/2017  E2.75 INCH       ADAMS              NE   PUBLIC

0728 PM     HAIL             1 NNE HASTINGS          40.60N 98.39W
06/13/2017  E1.00 INCH       ADAMS              NE   NWS EMPLOYEE

0729 PM     HAIL             4 N HASTINGS            40.64N 98.39W
06/13/2017  E1.00 INCH       ADAMS              NE   NWS EMPLOYEE

0730 PM     HAIL             NWS HASTINGS OFFICE     40.65N 98.38W
06/13/2017  E1.25 INCH       ADAMS              NE   OFFICIAL NWS OBS

            ONGOING AT THIS TIME.

0731 PM     HAIL             2 S HASTINGS            40.56N 98.39W
06/13/2017  E1.75 INCH       ADAMS              NE   NWS EMPLOYEE

0732 PM     HAIL             3 N HASTINGS            40.64N 98.39W
06/13/2017  E1.50 INCH       ADAMS              NE   TRAINED SPOTTER

            AT LOCHLAND COUNTRY CLUB.

0733 PM     HAIL             1 ESE HASTINGS          40.59N 98.37W
06/13/2017  E1.25 INCH       ADAMS              NE   STORM CHASER

            SPOTTER NETWORK REPORT.

0737 PM     TSTM WND GST     2 E HORDVILLE           41.08N 97.85W
06/13/2017  E60 MPH          HAMILTON           NE   STORM CHASER

            SPOTTER NETWORK REPORT.

0737 PM     TSTM WND DMG     HORDVILLE               41.08N 97.89W
06/13/2017                   HAMILTON           NE   EMERGENCY MNGR

            HORDVILLE FIRE DEPARTMENT REPORTS LARGE TREE
            BRANCHES DOWN IN TOWN.

0740 PM     HAIL             TRUMBULL                40.68N 98.27W
06/13/2017  E1.00 INCH       CLAY               NE   EMERGENCY MNGR

0745 PM     TSTM WND GST     2 WSW AYR               40.42N 98.47W
06/13/2017  M61 MPH          ADAMS              NE   MESONET

0746 PM     TSTM WND GST     3 W CLAY CENTER         40.52N 98.11W
06/13/2017  E70 MPH          CLAY               NE   PUBLIC

            GUSTNADO ALSO REPORTED.

0748 PM     TSTM WND GST     7 E CLARKS              41.22N 97.71W
06/13/2017  M92 MPH          POLK               NE   MESONET

0748 PM     HAIL             4 NE TRUMBULL           40.73N 98.22W
06/13/2017  E0.75 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

0751 PM     TSTM WND GST     6 WNW OSCEOLA           41.20N 97.66W
06/13/2017  E60 MPH          POLK               NE   STORM CHASER

            LARGE GUSTNADOES CROSSED HIGHWAY 39...2-3
            INCH DIAMETER WINDS BEING BLOWN AROUND.

0755 PM     TSTM WND GST     6 NW OSCEOLA            41.24N 97.63W
06/13/2017  E70 MPH          POLK               NE   TRAINED SPOTTER

            70 TO 80 MPH WINDS.

0756 PM     TSTM WND GST     4 W KIRWIN              39.67N 99.20W
06/13/2017  M56 MPH          PHILLIPS           KS   MESONET

0800 PM     TSTM WND DMG     OSCEOLA                 41.18N 97.55W
06/13/2017                   POLK               NE   TRAINED SPOTTER

            TREE LIMBS DOWN UP TO 12 INCHES IN DIAMETER.

0800 PM     HAIL             3 W SPEED               39.68N 99.48W
06/13/2017  E1.00 INCH       PHILLIPS           KS   PUBLIC

0810 PM     TSTM WND GST     2 NNE AURORA            40.89N 97.99W
06/13/2017  M51 MPH          HAMILTON           NE   AWOS

0810 PM     TSTM WND GST     4 NE HAMPTON            40.93N 97.83W
06/13/2017  M58 MPH          HAMILTON           NE   MESONET

0813 PM     HAIL             AURORA                  40.86N 98.00W
06/13/2017  E0.88 INCH       HAMILTON           NE   EMERGENCY MNGR

            50 MPH WINDS REPORTED AS WELL ON THE S EDGE OF AURORA.

0814 PM     HAIL             5 N SPEED               39.75N 99.42W
06/13/2017  E0.88 INCH       PHILLIPS           KS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL.

0815 PM     TSTM WND GST     OSCEOLA                 41.18N 97.55W
06/13/2017  E65 MPH          POLK               NE   CO-OP OBSERVER

            LARGE TREE LIMB DOWN.

0815 PM     TSTM WND GST     3 N AURORA              40.91N 98.00W
06/13/2017  M58 MPH          HAMILTON           NE   AWOS

0817 PM     TSTM WND GST     3 W BRADSHAW            40.88N 97.81W
06/13/2017  M72 MPH          YORK               NE   MESONET

            PKWND 73 MPH AT 822 PM.

0821 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
06/13/2017  E1.00 INCH       PHILLIPS           KS   PUBLIC

0830 PM     TSTM WND DMG     SHELBY                  41.20N 97.43W
06/13/2017                   POLK               NE   PUBLIC

            PUBLIC REPORT ON FACEBOOK OF ROOF BLOWN OFF
            A SHED ON THE EAST SIDE OF SHELBY. TIME
            ESTIMATED FROM RADAR. STORM CHASER ALSO
            REPORTED TREE BRANCHES UP TO 6 INCHES DOWN.

0837 PM     TSTM WND GST     4 WNW BRADSHAW          40.92N 97.81W
06/13/2017  M55 MPH          YORK               NE   MESONET

            THIS IS A CORRECTED REPORT.

0845 PM     HAIL             3 E INAVALE             40.10N 98.58W
06/13/2017  E0.75 INCH       WEBSTER            NE   TRAINED SPOTTER

0847 PM     HAIL             RED CLOUD               40.09N 98.52W
06/13/2017  E1.50 INCH       WEBSTER            NE   LAW ENFORCEMENT

0855 PM     TSTM WND GST     YORK AIRPORT            40.89N 97.62W
06/13/2017  M53 MPH          YORK               NE   AWOS

0900 PM     HAIL             8 NNE KENSINGTON        39.88N 98.97W
06/13/2017  E1.50 INCH       SMITH              KS   TRAINED SPOTTER

0907 PM     TSTM WND GST     1 SE WACO               40.88N 97.44W
06/13/2017  M56 MPH          YORK               NE   MESONET

0911 PM     HAIL             3 SSE ROSEMONT          40.25N 98.33W
06/13/2017  E0.88 INCH       WEBSTER            NE   TRAINED SPOTTER

0913 PM     HAIL             RIVERTON                40.08N 98.76W
06/13/2017  E1.00 INCH       FRANKLIN           NE   TRAINED SPOTTER

            ENDING AT 913 PM, LASTED APPROXIMATELY 5 MINS.

0918 PM     HAIL             LAWRENCE                40.29N 98.26W
06/13/2017  E1.50 INCH       NUCKOLLS           NE   TRAINED SPOTTER

0925 PM     TSTM WND GST     4 ESE LAWRENCE          40.26N 98.20W
06/13/2017  E60 MPH          NUCKOLLS           NE   NWS EMPLOYEE

            50 TO 60 MPH WIND GUSTS AND PEA SIZE HAIL.

0932 PM     HAIL             DEWEESE                 40.36N 98.14W
06/13/2017  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

0940 PM     HAIL             5 SSW RED CLOUD         40.02N 98.56W
06/13/2017  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

0941 PM     TSTM WND GST     2 N EDGAR               40.40N 97.98W
06/13/2017  M57 MPH          CLAY               NE   MESONET

0942 PM     TSTM WND GST     6 ESE CLAY CENTER       40.50N 97.94W
06/13/2017  E60 MPH          CLAY               NE   CO-OP OBSERVER

            NICKEL SIZE HAIL AS WELL.

0944 PM     HAIL             CLAY CENTER             40.52N 98.05W
06/13/2017  E1.00 INCH       CLAY               NE   LAW ENFORCEMENT

0950 PM     HAIL             RED CLOUD               40.09N 98.52W
06/13/2017  E0.88 INCH       WEBSTER            NE   LAW ENFORCEMENT

           STREET FLOODING IN RED CLOUD AS WELL.

0950 PM     TSTM WND GST     4 WNW ONG               40.42N 97.91W
06/13/2017  E60 MPH          CLAY               NE   EMERGENCY MNGR

            NO VISIBILITY.

0952 PM     HAIL             3 ENE FAIRFIELD         40.45N 98.05W
06/13/2017  E1.00 INCH       CLAY               NE   EMERGENCY MNGR

0956 PM     HAIL             3 SW PRAIRIE VIEW       39.80N 99.61W
06/13/2017  E0.88 INCH       PHILLIPS           KS   EMERGENCY MNGR

0957 PM     TSTM WND GST     3 WNW GUIDE ROCK        40.09N 98.38W
06/13/2017  E70 MPH          WEBSTER            NE   TRAINED SPOTTER

            HAIL TO THE SIZE OF DIMES AS WELL.

1005 PM     TSTM WND GST     6 SW NELSON             40.15N 98.16W
06/13/2017  M59 MPH          NUCKOLLS           NE   MESONET

1020 PM     TSTM WND GST     EDGAR                   40.37N 97.97W
06/13/2017  E60 MPH          CLAY               NE   EMERGENCY MNGR

            TREE DAMAGE THAT TOOK DOWN 3 HEALTHY TREES. NO STRUCTURAL
            DAMAGE.
&&

KELLEY
Special weather statement, Jun 14, 1:24 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
124 AM CDT WED JUN 14 2017

NEZ046-140645-
Sherman NE-
124 AM CDT WED JUN 14 2017

...STRONG THUNDERSTORM OVER NORTHEAST SHERMAN COUNTY...

At 123 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sherman Reservoir Dam, or 22 miles south
of Ord, moving northeast at 30 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Ashton around 130 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4116 9875 4124 9909 4139 9899 4139 9875
TIME...MOT...LOC 0623Z 228DEG 24KT 4128 9891

Kelley
Special weather statement, Jun 14, 1:47 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
147 AM CDT WED JUN 14 2017

NEZ039-046-140715-
Valley NE-Sherman NE-
147 AM CDT WED JUN 14 2017

...STRONG THUNDERSTORMS OVER NORTHERN SHERMAN COUNTY...

At 145 AM CDT, National Weather Service meteorologists were tracking
a line of strong thunderstorms along a line extending from 6 miles
northeast of Sherman Reservoir Dam to near Mason City. Movement was
northeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

At 145 AM CDT...an emergency manager reported dime size hail with
these storms.

Strong thunderstorms will be near...
  Sherman Reservoir Dam around 150 AM CDT.
  North Loup around 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4128 9875 4114 9921 4139 9920 4140 9921
      4146 9921 4160 9876
TIME...MOT...LOC 0645Z 206DEG 9KT 4137 9878 4121 9925

Kelley

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:13 PM CDTSevere Thunderstorm WarningGIDAdams, Clay32 min
Jun 13, 7:29 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Howard, Merrick, Nance, Polk and 1 more46 min
Jun 13, 7:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster32 min
Jun 13, 7:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster30 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton, Merrick, Nance, Polk, York51 min
Jun 13, 8:14 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster31 min
Jun 13, 8:15 PM CDTSevere Thunderstorm WarningGIDHarlan30 min
Jun 13, 8:30 PM CDTSevere Thunderstorm WarningGIDFillmore, York30 min
Jun 13, 8:45 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Harlan, Webster45 min
Jun 13, 8:54 PM CDTSevere Thunderstorm WarningGIDFillmore, Polk, York36 min
Jun 13, 9:14 PM CDTAreal Flood AdvisoryGIDFranklin, Webster3 hr
Jun 13, 9:14 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster31 min
Jun 13, 9:30 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster30 min
Jun 13, 9:39 PM CDTSpecial Weather StatementGIDFranklin51 min
Jun 13, 9:39 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer51 min
Jun 13, 10:00 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster45 min
Jun 13, 10:11 PM CDTSevere Thunderstorm WarningGIDYork34 min
Jun 13, 10:29 PM CDTSpecial Weather StatementGIDFranklin, Harlan, Webster46 min
Jun 13, 10:29 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer20 min
Jun 13, 10:36 PM CDTAreal Flood AdvisoryGIDWebster3 hr
Jun 13, 10:44 PM CDTSpecial Weather StatementGIDPolk16 min
Jun 14, 1:24 AM CDTSpecial Weather StatementGIDSherman21 min
Jun 14, 1:47 AM CDTSpecial Weather StatementGIDSherman28 min

Nearby

Flash Flood Warnings in Nebraska, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.